[Skip to Content]
[Skip to Content Landing]
Article
January 1958

RADIATION ERYTHEMA

AMA Arch Derm. 1958;77(1):125. doi:10.1001/archderm.1958.01560010127029

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor: It was with the greatest interest that I heard earlier in the year, through my partner, Dr. M. T. Havyatt, of the experimental work being performed by Dr. Witten and colleagues on the erythema effects of alpha radiation. As his experiments indicated that an insufficient amount of the type of soft radiation he was using (a polonium plaque) would traverse the epidermis to reach or affect the cutaneous blood vessels, he formed the opinion that some form of diffusible substance must be liberated from the epidermis and cause the dilation of the cutaneous blood vessels when erythema was produced. Being particularly interested in the subject of radiation erythema, I wrote to Dr. Witten (who acknowledged my letter) and informed him of my own published works postulating the existence of a diffusible substance in 1948 and of my own use of the term "tissue injury factor" to account

First Page Preview View Large
First page PDF preview
First page PDF preview
×